MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA STAB GVF INS 2.5 8MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIGMA STAB GVF INS 2.5 8MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Catalog Number 158122008
Medical Device Problem Codes Difficult to Insert (1316); Device Damaged Prior to Receipt by User (1570); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that when installing the polyethylene, it was noticed that the fitting was damaged/bent upwards, which made it impossible to correctly place the polyethylene on the tibia.A new polyethylene was opened to proceed with the procedure.The procedure was successfully completed with no surgical delay.There was no patient consequence.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: h6 medical device problem code.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary according to the information received, ¿the customer reports that when installing the polyethylene, he noticed that the fitting was damaged, making it impossible to install it correctly.¿ the sigma stab gvf ins 2.5 8mm (lot.158122008) returned to medtech orthopaedics for evaluation.The medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned tibial insert revealed slight deformation and witness marks on one of the posterior locking features and its surrounding area.Additionally, deformation and signs of damage were also found on one of the anterior locking tabs, which corresponds to the same side as the damaged posterior locking feature.The sigma surgical technique advises the surgeon to place the tibial insert into the tibial tray by angling the tibial insert posteriorly and sliding the posterior tabs into the posterior undercuts of the tibial tray.The observed condition of the returned sigma stab gvf ins 2.5 8mm suggest that the implant was not aligned properly during insertion attempts, as the posterior tab appear to not have been fully aligned with the posterior undercuts of the tibial tray during insertion attempts.This would also explain the damage found on the anterior locking tabs if the posterior tabs were not properly engaged with the undercut of the tray.However, a definitive root cause could not be determined with the information available.The mating tibial tray component was not returned and due to the post-manufacturing damage, a functional test was not able to be performed.However, due to the visual damage observed, the difficulty/inability to assemble mating devices can be confirmed.A manufacturing record evaluation was performed for the finished device [prod.Code: 158122008 / lot: d24093346] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was as the observed condition of the locking mechanisms of sigma stab gvf ins 2.5 8mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device [158122008 / d24093346] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review a manufacturing record evaluation was performed for the finished device [158122008 / d24093346] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.H11 additional narrative: added: d10 corrected: h3.

Brand Name
SIGMA STAB GVF INS 2.5 8MM
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JJMSZ PLANT FOR STK. & N-STK.
no. 299, changyang street
suzhou industrial park
suzhou, jiangsu 21512 6
CH   215126
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21541030
Report Number1818910-2025-03573
Device Sequence Number15217545
Product Code JWH
UDI-Device Identifier10603295064084
UDI-Public(01)10603295064084(17)290831(10)D24093346
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K033272
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number158122008
Device Lot NumberD24093346
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer03/07/2025
05/14/2025
08/19/2025
10/17/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date03/10/2025
05/14/2025
08/21/2025
10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SIGMA STAB GVF INS 2.5 8MM
Patient SexUnknown